MAUDE Adverse Event Report: SYNTHES GMBH 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.242S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, there was a removal of a tfna nail, helical blade, and nail screw that had cut out of the nail.The patient came into the emergency room due to cut out of tfna nail/helical blade.The tfna fenestrated helical blade exited medially through the tfna short nail and lodged in the patient¿s pelvis.After removal of the tfna components, the patient¿s fracture was repaired again using non-synthes implants.The tfna nail was examined and there was evidence that the implanting surgeon that had first fixed the fracture did not engage the tfna nail set screw.No further information is available.This report involves one 12mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing location: monument, manufacturing date: 08-apr-2022, expiration date: 29-feb-2032, part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile, lot number: 754p479 (sterile), lot quantity: (b)(4).Component parts were not reviewed because the complaint condition of ¿removal of tfna nail, helical blade and nail screw that had a cut out of the nail¿ does not indicate breakage of the nail.Therefore, dhr review of the raw materials would not be relevant to the reported condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 12/130 deg ti cann tfna 170 - sterile.Migration of the devices cannot be confirmed since x-ray evidence was not provided.The device only presents signs of normal wear most likely created during the implantation process.A dimensional inspection for the 12/130 deg ti cann tfna 170 - sterile was not performed since it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 12/130 deg ti cann tfna 170 - sterile was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15836399
Report Number8030965-2022-10104
Device Sequence Number5775785
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public10886982097262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number754P479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
-TFNA FENESTRATED HELICAL BLADE 95 - SILE; UNK - SCREWS: 5.0 MM LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale